Alert archive / Ohio / Gale Warnings in 2008

Gale Warning 18, NWS Cleveland, OH

November 14, 2008

NWS Cleveland, OH issued this gale warning at Nov 14, 2008, 8:45 PM EST. It took effect at Nov 15, 2008, 4:00 PM EST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2008, 8:45 PM EST (01:45 UTC)
In effect from
Nov 15, 2008, 4:00 PM EST
Expired
Nov 16, 2008, 3:25 PM EST
In force
23 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KCLE 150145
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
845 PM EST FRI NOV 14 2008

LEZ061-142>149-162>169-150945-
/O.UPG.KCLE.GL.A.0002.081115T2100Z-081116T2100Z/
/O.NEW.KCLE.GL.W.0018.081115T2100Z-081116T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
845 PM EST FRI NOV 14 2008

...GALE WARNING IN EFFECT FROM 4 PM SATURDAY TO 4 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 4 PM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

DEEPENING LOW PRESSURE WILL MOVE INTO CENTRAL NEW YORK SATURDAY
EVENING CAUSING MARGINAL GALE FORCE WINDS TO DEVELOP FROM WEST TO
EAST STARTING LATE SATURDAY. WAVES WILL ALSO BUILD QUICKLY AND
REACH 10 TO 14 FEET BY EARLY SUNDAY MORNING. THERE IS STILL SOME
UNCERTAINTY IN THE EXACT TRACK AND STRENGTH OF THIS
LOW...SO MARINERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS
THROUGH THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
6 follow-up statements
000
WHUS71 KCLE 150946
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
446 AM EST SAT NOV 15 2008

LEZ061-142>149-162>169-152100-
/O.CON.KCLE.GL.W.0018.081115T2100Z-081116T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
446 AM EST SAT NOV 15 2008

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM 
SUNDAY FOR ALL OF LAKE ERIE.

GALE FORCE WINDS WILL DEVELOP LATE TODAY OR EARLY TONIGHT AS
DEEPENING LOW PRESSURE WILL MOVE FROM THE OHIO VALLEY TO NEW YORK
STATE TO QUEBEC. WINDS AND WAVES WILL BUILD FROM WEST TO EAST
ACROSS THE LAKE TODAY AND EARLY TONIGHT. WAVES WILL REACH AS HIGH
AS 12 FEET WITH SUSTAINED NORTHWEST WINDS AS HIGH AS 40 KNOTS.

WINDS ARE EXPECTED TO DROP BELOW GALE FORCE BY LATE SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
000
WHUS71 KCLE 152033
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
333 PM EST SAT NOV 15 2008

LEZ061-142>149-162>169-160500-
/O.CON.KCLE.GL.W.0018.081115T2100Z-081116T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
333 PM EST SAT NOV 15 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY. 

GALE FORCE WINDS ARE EXPECTED ON LAKE ERIE TONIGHT AS DEEPENING
LOW PRESSURE WILL MOVE FROM EASTERN LAKE ERIE TO NEW YORK STATE
TO QUEBEC. WAVES WILL REACH AS HIGH AS 13 FEET WITH SUSTAINED
NORTHWEST WINDS AS HIGH AS 40 KNOTS.

WINDS ARE EXPECTED TO DROP BELOW GALE FORCE BY LATE SUNDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

OUDEMAN
000
WHUS71 KCLE 160153
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
853 PM EST SAT NOV 15 2008

LEZ061-142>149-162>169-161000-
/O.CON.KCLE.GL.W.0018.000000T0000Z-081116T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
853 PM EST SAT NOV 15 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY. 

GALE FORCE WINDS ARE EXPECTED ON LAKE ERIE OVERNIGHT AS STRONG LOW
PRESSURE MOVES FROM NEW YORK STATE TO QUEBEC. WAVES WILL REACH AS
HIGH AS 13 FEET WITH SUSTAINED NORTHWEST WINDS AS HIGH AS 40
KNOTS.

WINDS ARE EXPECTED TO DROP BELOW GALE FORCE BY LATE SUNDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
000
WHUS71 KCLE 160937
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
437 AM EST SUN NOV 16 2008

LEZ142>144-161745-
/O.CAN.KCLE.GL.W.0018.000000T0000Z-081116T2100Z/
/O.NEW.KCLE.SC.Y.0074.081116T0937Z-081117T0300Z/
/O.NEW.KCLE.LO.Y.0009.081116T0937Z-081116T2300Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
437 AM EST SUN NOV 16 2008

...LOW WATER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LOW WATER
ADVISORY WHICH FOR THE WESTERN BASIN OF LAKE ERIE UNTIL 6 PM EST
THIS EVENING. WATERS LEVELS WERE NEAR THE CRITICAL MARK FOR
NAVIGATION EARLY THIS MORNING AND MAY DROP BELOW THE CRITICAL MARK
FOR NAVIGATION BY 6 INCHES OR SO TODAY. THIS WOULD PUT THE LAKE
LEVEL AT TOLEDO 20 INCHES BELOW LOW WATER DATUM. WATER LEVELS WILL
LIKELY RISE BY THIS EVENING. 

A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THE SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL AT LEAST 10 PM EST THIS EVENING. 

THE GALE WARNING FOR THE WESTERN BASIN HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE 
BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM
OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST
WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER
WAITING UNTIL WATER LEVELS RISE.

&&

$$

LEZ162>164-161745-
/O.CAN.KCLE.GL.W.0018.000000T0000Z-081116T2100Z/
/O.NEW.KCLE.LO.Y.0009.081116T0937Z-081116T2300Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
437 AM EST SUN NOV 16 2008

...LOW WATER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LOW WATER
ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE WESTERN BASIN OF LAKE
ERIE. WATERS LEVELS WERE NEAR THE CRITICAL MARK FOR NAVIGATION
EARLY THIS MORNING AND MAY DROP BELOW THE CRITICAL MARK FOR
NAVIGATION BY 6 INCHES OR SO TODAY. THIS WOULD PUT THE LAKE LEVEL
AT TOLEDO 20 INCHES BELOW LOW WATER DATUM. WATER LEVELS WILL
LIKELY RISE BY THIS EVENING.

THE GALE WARNING HAS BEEN CANCELLED FOR THE WESTERN BASIN OF LAKE
ERIE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE 
BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM
OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST
WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER
WAITING UNTIL WATER LEVELS RISE.

&&

$$

LEZ061-145>149-165>169-161745-
/O.CON.KCLE.GL.W.0018.000000T0000Z-081116T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
437 AM EST SUN NOV 16 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

GALE FORCE WEST WINDS TO 35 KNOTS ARE EXPECTED TO CONTINUE ON THE
EASTERN TWO THIRDS OF LAKE ERIE INTO THE AFTERNOON. WAVES WILL
REACH AS HIGH AS 11 FEET.

WINDS ARE EXPECTED TO DROP BELOW GALE FORCE BY MID TO LATE
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
000
WHUS71 KCLE 161419
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
919 AM EST SUN NOV 16 2008

LEZ061-145>149-165>169-162100-
/O.CON.KCLE.GL.W.0018.000000T0000Z-081116T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
919 AM EST SUN NOV 16 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

GALE FORCE WEST WINDS TO 35 KNOTS ARE EXPECTED TO CONTINUE ON THE
EASTERN TWO THIRDS OF LAKE ERIE INTO THE AFTERNOON. WAVES WILL
REACH AS HIGH AS 11 FEET.

WINDS ARE EXPECTED TO DROP BELOW GALE FORCE BY MID TO LATE
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

LEZ142>144-162230-
/O.CON.KCLE.LO.Y.0009.000000T0000Z-081116T2300Z/
/O.CON.KCLE.SC.Y.0074.000000T0000Z-081117T0300Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
919 AM EST SUN NOV 16 2008

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
THIS EVENING. 

A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THE SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL AT LEAST 10 PM EST THIS EVENING.

THE GALE WARNING FOR THE WESTERN BASIN HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW
THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR
BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER
LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING
UNTIL WATER LEVELS RISE.

&&

$$

LEZ162>164-162230-
/O.CON.KCLE.LO.Y.0009.000000T0000Z-081116T2300Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
919 AM EST SUN NOV 16 2008

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

THE GALE WARNING HAS BEEN CANCELLED FOR THE WESTERN BASIN OF LAKE
ERIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW
THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR
BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER
LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING
UNTIL WATER LEVELS RISE.

&&

$$
000
WHUS71 KCLE 162025
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
325 PM EST SUN NOV 16 2008

LEZ145>149-170430-
/O.CAN.KCLE.GL.W.0018.000000T0000Z-081116T2100Z/
/O.EXB.KCLE.SC.Y.0074.000000T0000Z-081117T2100Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
325 PM EST SUN NOV 16 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST MONDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

WEST WINDS TO 30 KNOTS WILL CONTINUE ACROSS THE LAKE THIS EVENING
BEFORE DIMINISHING TO 15 TO 25 KNOTS OVERNIGHT. WAVES AS HIGH AS
10 TO 12 FEET ARE EXPECTED OVERNIGHT...DROPPING TO 4 TO 8 FEET
ON MONDAY.

THE GALE WARNING FOR THE WESTERN BASIN HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN
PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ061-165>169-162130-
/O.CAN.KCLE.GL.W.0018.000000T0000Z-081116T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
325 PM EST SUN NOV 16 2008

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. 

WHILE A FEW GUSTS TO 35 KNOTS REMAIN POSSIBLE THROUGH THE
EVENING...SUSTAINED WINDS AT OR ABOVE 35 KNOTS ARE NO LONGER
EXPECTED.

$$

LEZ142>144-170430-
/O.EXT.KCLE.SC.Y.0074.000000T0000Z-081117T0900Z/
/O.CON.KCLE.LO.Y.0009.000000T0000Z-081116T2300Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
325 PM EST SUN NOV 16 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST MONDAY.
A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

THE GALE WARNING FOR THE WESTERN BASIN HAS BEEN CANCELLED.

WEST WINDS OF 15 TO 25 KNOTS WILL CAUSE 5 TO 7 FOOT WAVES ACROSS
THE WESTERN BASIN THIS EVENING. WINDS ARE EXPECTED TO DIMINISH
OVERNIGHT TO 10 TO 20 KNOTS ALLOWING WAVES TO SUBSIDE TO 2 TO 4
FEET LATE.

STRONG WEST WINDS OVER THE LAKE CAUSED LEVELS TO DROP BELOW THE
CRITICAL MARK FOR SAFE NAVIGATION IN THE WESTERN BASIN EARLIER
TODAY. LEVELS HAD TURNED UP THROUGH THE LATE MORNING...HOWEVER BY
MID AFTERNOON LEVELS WERE ONCE AGAIN TRENDING LOWER. THIS SEICHE
WILL CAUSE LEVELS TO ONCE AGAIN BRIEFLY DROP BELOW THE CRITICAL
MARK THROUGH LATE AFTERNOON. LAKE LEVELS WILL RECOVER EARLY THIS
EVENING AND THEN SHOULD REMAIN ABOVE THE CRITICAL MARK OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW
THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR
BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER
LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING
UNTIL WATER LEVELS RISE.

&&

$$

LEZ162>164-162300-
/O.CON.KCLE.LO.Y.0009.000000T0000Z-081116T2300Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
325 PM EST SUN NOV 16 2008

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

THE GALE WARNING HAS BEEN CANCELLED FOR THE WESTERN BASIN OF LAKE
ERIE.

STRONG WEST WINDS OVER THE LAKE CAUSED LEVELS TO DROP BELOW THE
CRITICAL MARK FOR SAFE NAVIGATION IN THE WESTERN BASIN EARLIER
TODAY. LEVELS HAD TURNED UP THROUGH THE LATE MORNING...HOWEVER BY
MID AFTERNOON LEVELS WERE ONCE AGAIN TRENDING LOWER. THIS SEICHE
WILL CAUSE LEVELS TO ONCE AGAIN BRIEFLY DROP BELOW THE CRITICAL
MARK THROUGH LATE AFTERNOON. LAKE LEVELS WILL RECOVER EARLY THIS
EVENING AND THEN SHOULD REMAIN ABOVE THE CRITICAL MARK OVERNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW
THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR
BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER
LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING
UNTIL WATER LEVELS RISE.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Nov 14, 8:33 PM EST, 12 minutes earlier.

Area forecast discussion, Nov 14, 8:33 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
833 PM EST FRI NOV 14 2008

.SYNOPSIS...
A COLD FRONT ACROSS SOUTHERN MICHIGAN AND NORTHERN INDIANA WILL
MOVE THROUGH THE AREA OVERNIGHT. A SECOND COLD FRONT WILL QUICKLY
FOLLOW QUICKLY USHERING IN MUCH COLDER AIR FOR THE WEEKEND. LATE
SUNDAY...WEAK HIGH PRESSURE WILL BUILD IN FROM THE SOUTH AHEAD OF
ANOTHER LOW THAT WILL AFFECT THE AREA ON MONDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
RAIN ACROSS THE WESTERN COUNTIES AT THIS TIME WITH PARTLY CLOUDY
SKIES EAST. RADAR SHOWS A SMALL BREAK IN THE RAIN MOVING INTO THE
AREA FROM THE SOUTHWEST ALTHOUGH A LARGE SCALE LOOK AT THE RADAR
SHOWS MORE RAIN ON THE WAY. FOR THE WEST TONIGHT WILL JUST GO WITH
OCCASIONAL RAIN. CENTRAL AND EASTERN COUNTIES WILL NEED TO HAVE A
TREND FOR THE RAIN...AND IN THE EAST RAIN AND CLOUDS. WILL BEGIN
THE EASTERN COUNTIES WITH A MENTION OF PARTLY CLOUDY EARLY WITH
RAIN DEVELOPING.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
BY 12Z SATURDAY THE SECOND COLD FRONT WILL BE BISECTING OHIO
NE/SW WITH MODERATE COLD ADVECTION ON TAP FOR MUCH OF THE AREA.
WELL HAVE NON DIURNAL TEMP TREND FOR THE DAY. FOLLOWING THE
NAM HOWEVER...THE COLD ADVECTION WILL NOT BE AS STRONG EAST AS
THE INTENSIFYING SURFACE LOW MOVES NORTHEAST INTO THE AREA. EXACT
TRACK IS HARD TO PIN DOWN AS MODELS ARE SHOWING VERY DIFFERENT
SOLUTIONS. NAM/ECMWF SOLUTION IS PREFERRED OVER THE GFS. BASICALLY
PREFERRED SOLUTION IS TO TAKE THE LOW ACROSS SOUTHEAST OH INTO
CENTRAL NY BY EVENING. DURING THE DAY SATURDAY EXPECT WIDESPREAD
RAIN TO MIX WITH AND THEN CHANGE TO SNOW IN THE WEST DURING THE
MID/LATE AFTERNOON. THROUGH THE EVENING THE CHANGEOVER WILL OCCUR
IN THE EAST. OVERNIGHT SATURDAY NIGHT COLD AIR CONTINUES TO DEEPEN
AND EXPECT LAKE EFFECT SNOW SHOWERS TO PICK UP. WINDS ACROSS THE
LAKE BEGIN NORTHERLY AT 850MB 00Z SUNDAY BUT BACK ALL NIGHT TO NW
BY MORNING. CONCERNED ABOUT THE AMOUNT OF BACKING AND THINK MAIN
SNOW WILL BE FROM MULTIBAND SNOW SHOWERS WITH POSSIBLY AN ENHANCED
BAND OFF LAKE HURON SHIFTING THROUGH THE NIGHT. FOR NOW WILL HOLD
ACCUMS TO 4 INCHES OR LESS. SUNDAY WEAK HIGH PRESSURE BUILDS IN
FROM THE SOUTH ALTHOUGH ITS BIGGEST INFLUENCE WILL BE TO BACK
WINDS TO WESTERLY OVER THE LAKE. CONCERNED THAT WE DEVELOP A LONGER
BAND WEST TO EAST BAND. FOR NOW WILL CONTINUE WITH OCCASIONAL SNOW
SHOWERS ALONG THE LAKESHORE THROUGH THE DAY. WINDS CONTINUE TO
BACK SUNDAY NIGHT AND WEAK WARM ADVECTION TAKES PLACE SO EXPECT
LESS THREAT OF LAKE EFFECT ALTHOUGH LOW ADVANCING ON AREA WILL
KEEP POPS FOR SNOW IN FORECAST THROUGH THE NIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MADE ONLY MINOR CHANGES TO THE PREVIOUS LONG TERM FORECAST.  A
COUPLE OF WEAK LOWS AND COLD FRONTS ARE FORECAST TO MOVE THROUGH
FOLLOWED BY A TRANSITION TO LAKE EFFECT SNOW SHOWERS. FIRST LOW AND
COLD FRONT ARE EXITING THE LOWER LAKES ON MONDAY PASSING TO THE
NORTH OF LAKE ERIE. WILL SEE A TRANSITION TO LAKE EFFECT SNOW
SHOWERS OVER EXTREME NE OHIO AND NW PENNSYLVANIA CLOSE TO THE LAKE
SHORE TO MORE INLAND AREAS MONDAY NIGHT AS WINDS BECOME MORE N AND
NW. THE LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO TUESDAY BEFORE
HIGH PRESSURE CAUSES THEM TO DIMINISH TUESDAY NIGHT. CERTAINLY
A POTENTIAL FOR SOME SIGNIFICANT LAKE EFFECT SNOW ACCUMULATIONS
DURING THIS PERIOD. THE HIGH SLIDES ACROSS THE AREA LATE TUESDAY
NIGHT AND EARLY WEDNESDAY...THOUGH SOME SNOW MAY ARRIVE LATE IN THE
DAY WEDNESDAY OR WEDNESDAY NIGHT AS YET ANOTHER LOW DROP SE TOWARD
THE LOWER LAKES BY THURSDAY MORNING. THIS IS FOLLOWED BY TRANSITION
BACK TO LAKE EFFECT SNOW SHOWERS FOR THURSDAY NIGHT INTO FRIDAY.
TEMPERATURES THROUGH THE PERIOD WILL AVERAGE WELL BELOW NORMAL.
GENERALLY FOLLOWED HPC GUIDANCE TEMPERATURES OR THE LOWER SIDE OF
THE GFS ENSEMBLE FORECAST GUIDANCE TEMPERATURES.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
RAIN IS EXPECTED TO SPREAD EAST ACROSS THE AREA TONIGHT WHICH SHOULD
MEAN CIGS AND VSBYS DROP TO MVFR AS THE RAIN OCCURS. LATE TONIGHT
PROBABLY WILL SEE SOME IFR DEVELOP AS AIRMASS BECOMES SATURATED
THROUGH THE COLUMN.  LOW END MVFR OR HIGH END IFR SHOULD HANG AROUND
MUCH OF SATURDAY AS A LARGE PRECIPITATION SHIELD BLANKETS THE AREA
ON THE BACK SIDE OF EXITING LOW PRESSURE.  COLDER AIR ARRIVING LATER
SAT INTI SAT EVE WILL CHANGE THE RAIN TO SNOW FROM WEST TO EAST.
WINDS WILL PICK UP OUT THE NW SAT AFTERNOON WITH GUSTS OF 30 TO 35
KNOTS POSSIBLE SO EXPECT MECHANICAL TURBULENCE DURING LANDINGS.

OUTLOOK...PRECIP WILL CHANGE OVER TO SNOW SHOWERS REST OF THE EAST
SATURDAY NIGHT WITH WIDESPREAD NON VFR WEATHER
CONTINUING...ESPECIALLY FROM CLE TO CAK EASTWARD. WILL LIKELY GET
BREAK WITH VFR WEATHER LATE SUNDAY AS WINDS TURN TO THE SOUTHWEST.
BUT LAKE EFFECT SNOW TO CONTINUE ON AND OFF THROUGH TUESDAY AS AN
ARCTIC FRONT MOVES ACROSS THE AREA MONDAY FOR A SECOND REINFORCING
SHOT OF COLD AIR AND SETTING UP MORE LAKE EFFECT SNOW...MAINLY IN
THE SNOWBELT EAST OF CLEVELAND. PLENTY OF NON VFR CONDITIONS MAINLY
IN THE EASTERN PORTION OF THE FORECAST AREA INTO TUESDAY. MAY GET
ANOTHER BRIEF PERIOD OF VFR WEATHER LATE TUESDAY NIGHT AND MUCH OF
THE DAY WEDNESDAY AS HIGH PRESSURE MOVE INTO THE AREA.

&&

.MARINE...
LOT/S OF UNCERTAINTY REMAINS TODAY AS THE LATEST MODELS STILL
SHOWING A LOT OF DISAGREEMENT WITH TIMING AND MOVEMENT OF MAIN
FEATURES. NEW RUNS SUGGEST THAT GALES MARGINALLY POSSIBLE ON LAKE
ERIE TOMORROW. SINCE CANADA HAS GONE WITH A GALE WARNING WE WILL
ALSO GO AHEAD AND PUT ONE UP WITH THE EVENING ISSUANCE. OVERNIGHT
THE WINDS WILL START OUT FROM THE S AND THEN GRADUALLY START TO BECOME
N TO NW LATE TONIGHT AS THE SURFACE LOW PASSES TO THE S. THE FLOW
SHOULD EVENTUALLY BECOME N ON THE ENTIRE LAKE SATURDAY WITH
MARGINAL GALE FORCE WINDS. THE FLOW WILL BECOME NW ON SATURDAY
NIGHT AND THEN MORE WESTERLY ON SUNDAY AS THE LOW PULLS OFF TO THE
NE. AT THE SAME TIME WINDS WILL GRADUALLY DIMINISH. ANOTHER FRONT
WILL CROSS THE LAKE SOMETIME ON MONDAY WITH THE WINDS BECOMING NW
AND PICKING UP AGAIN. NW FLOW WILL THEN PERSIST INTO WEDNESDAY
WHEN A SURFACE RIDGE STARTS TO BUILD INTO THE REGION. THE FLOW
WILL BECOME SW AS THIS HAPPENS. SMALL CRAFT CONDITIONS EXPECTED
MOST OF THE PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WARNING FROM 4 PM SATURDAY TO 4 PM EST SUNDAY FOR LEZ061-
     142>149-162>169.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...RANDEL
AVIATION...ADAMS
MARINE...ADAMS/KUBINA
Hazardous weather outlook, Nov 14, 5:36 AM EST, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
536 AM EST FRI NOV 14 2008

OHZ012>014-089-PAZ001>003-151045-
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
536 AM EST FRI NOV 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY. HEAVY
DOWNPOURS ARE POSSIBLE SATURDAY. ACCUMULATING LAKE EFFECT SNOWS ARE
LIKELY SATURDAY NIGHT AND SUNDAY. LAKE EFFECT SNOW ADVISORIES OR
WARNINGS MAY BE NEEDED.

ACCUMULATING LAKE EFFECT SNOW WILL REDEVELOP MONDAY NIGHT AND
TUESDAY AS A SECOND PUSH OF COLD AIR MOVES ACROSS THE LOWER GREAT
LAKES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>011-017>023-027>033-036>038-047-151045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
536 AM EST FRI NOV 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HEAVY DOWNPOURS ARE POSSIBLE ON SATURDAY AS A STRONG COLD FRONT
CROSSES THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-151045-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
536 AM EST FRI NOV 14 2008

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE GALE WATCH WHICH IS IN
EFFECT FROM LATE SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON FOR
LAKE ERIE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:56 AM ESTLake Effect Snow WatchCLEAshtabula, Geauga, Lake24 hr

Nearby

Gale Warnings in Ohio, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.